Friday, 9 June 2006


Just back from the doctors with antibiotic medication for cellulitis, a condition that is both painful and boring. However, according to the accompanying leaflets, the tablets (which come in a choice of colours) are ALSO used in treating chest and throat infections; infections of the mouth, gums and teeth; boils, abscesses and carbuncles; ulcers, eczema and acne; sinusitis, pharyngitis and tonsillitis as well as inflammation of the middle ear! So, as David helpfully suggested, they may well help cure a few other things besides the cellulitis - and maybe even some things I don’t even know I’ve got!

The list of potential side effects - vomiting, stomach pain, heartburn and diarrhoea - is predictable, but problematic since, as David again helpfully pointed out, how does one know if the diarrhoea is ‘side effect diarrhoea’ or just common-or-garden diarrhoea?

Anyway, all that pales into insignificance when compared with what, to me, is a completely new and very alarming possible side effect --- ‘BLACK HAIRY TONGUE’!

Excuse me; I’ve got to go take a look in the mirror….

No comments: